Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS JSJ
NWS JSJ issued this flash flood warning at May 2, 2025, 11:48 PM CDT. It was in force for 2 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2025, 11:48 PM CDT (04:48 UTC)
- Expired
- May 3, 2025, 2:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:56 PM CDT | FLASH FLOOD | Vega Baja, PR | 911 Call Center reported flooding at PR-2 near the Texaco Gas Station and Vega Baja Auto Corp. A car was stranded in the water with people inside. |
| May 3, 12:51 AM CDT | FLASH FLOOD | Villa Colombo, PR | Flash flooding was reported on road 670 in Villa Colombo. |
| May 3, 1:01 AM CDT | FLASH FLOOD | 1 S Vega Baja, PR | 911 Call Center reported flooding at Calle Municipal intersection with Calle Oscar Collazo Lopez. Water affecting houses in the area. |
| May 3, 1:07 AM CDT | FLASH FLOOD | Vega Baja, PR | Flood waters were carrying debris along road Eugenio Cruz in Las Granjas. |
| May 3, 1:26 AM CDT | FLASH FLOOD | Vega Alta, PR | 911 Call Center reported flooded roads behind the Municipal Police Station in Vega Alta. |
| May 3, 1:33 AM CDT | FLASH FLOOD | 1 Sw Vega Baja, PR | 911 Call Center reported flooding at Calle B-2, behind Kfe con Pan Coffee Shop. |
| May 3, 1:41 AM CDT | FLASH FLOOD | 1 E Vega Baja, PR | 911 Call Center reported flooding at Calle Tulio Otero between the Lino Padron Rivera High School and First Bank. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
116
WGCA52 TJSJ 030448
FFWSJU
PRC143-145-030615-
/O.NEW.TJSJ.FF.W.0037.250503T0448Z-250503T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1248 AM AST Sat May 3 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Vega Alta and Vega Baja...
* Until 215 AM AST.
* At 1248 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1850 6635 1850 6634 1850 6633 1849 6632
1845 6632 1842 6630 1841 6630 1838 6644
1849 6644
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DSR2 follow-up statements
699
WGCA52 TJSJ 030604
FFWSJU
PRC143-145-030715-
/O.EXT.TJSJ.FF.W.0037.000000T0000Z-250503T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
204 AM AST Sat May 3 2025
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Northeastern Vega Alta County in Puerto Rico...
Vega Baja County in Puerto Rico...
* Until 315 AM AST.
* At 204 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1850 6635 1850 6634 1850 6633 1849 6632
1845 6632 1842 6630 1841 6630 1838 6644
1849 6644
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DSR954
WGCA72 TJSJ 030706
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
306 AM AST Sat May 3 2025
PRC143-145-030716-
/O.EXP.TJSJ.FF.W.0037.000000T0000Z-250503T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vega Alta PR-Vega Baja PR-
306 AM AST Sat May 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 315 AM AST EARLY THIS MORNING
FOR NORTHEASTERN VEGA ALTA AND VEGA BAJA COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 800 PM AST Saturday for all
Puerto Rico.
&&
LAT...LON 1850 6635 1850 6634 1850 6633 1849 6632
1845 6632 1842 6630 1841 6630 1838 6644
1849 6644
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:45 PM CDT, 10 hours 3 minutes earlier.
Area forecast discussion, May 2, 1:45 PM CDT, 10 hours 3 minutes before
Area Forecast Discussion National Weather Service San Juan PR 245 PM AST Fri May 2 2025 .SYNOPSIS... Unsettle and wet weather conditions will persist across the islands during the rest of today into the weekend. Additionally rain activity and saturated soils will keep a significant flooding threat along the Cordillera Central and western interior. Residents and visitors are urged to stay tune to the weather conditions. && .SHORT TERM...Tonight through Sunday... Important: A Flood Watch remains in effect for Puerto Rico through at least Saturday. Today, brief periods of sunshine and partly cloudy skies dominated much of Puerto Rico and the U.S. Virgin Islands. These conditions allowed temperatures to rise into the upper 80s to low 90s degrees Fahrenheit along coastal areas, while mountainous regions experienced temperatures in the upper 70s and low 80s. However, by late morning, showers began developing across eastern Puerto Rico, Saint Thomas, Saint John, and Saint Croix. Rainfall intensified right after that, spreading over the Cordillera Central, south central and north western Puerto Rico. By the early afternoon hours, thunderstorms proceeded to develop over the same vulnerable areas. In recent days, this activity has produced ponding of water on roadways, flooding in poorly drained areas, additional landslides, and rapid rises in rivers, and today is no exception. This is due to already saturated soils and river levels running above to much above normal, according to the United States Geological Survey (USGS) river sensors. Thunderstorms are expected to continue into the evening hours. The current wet pattern will persist through at least Saturday. Precipitable water values are forecast to peak between 2.15 and 2.20 inches through Saturday before gradually decreasing to around 1.80 inches by Sunday evening. This above-normal moisture, combined with favorable mid- to upper-level atmospheric support from a developing trough or low to our northwest, will continue to promote isolated to scattered thunderstorms with periods of heavy rainfall over the next 24 to 36 hours. On Sunday, although overall moisture levels are expected to decline, afternoon thunderstorms triggered by daytime heating will likely develop again over Puerto Rico's mountainous regions. These storms may produce localized heavy rainfall and renew flood concerns due to persistently saturated soils. Residents and visitors are strongly encouraged to monitor weather conditions and be prepared to take protective action against flooding impacts through the weekend. For the additional information and updates, please refer to: Flood Watch (FFASJU), Hazardous Weather Outlook (HWOSJU), Graphical Hazardous Weather Outlook (https://www.weather.gov/erh/ghwo?wfo=sju) .LONG TERM...Monday through Friday...FROM PREVIOUS DISCUSSION... No significant changes were made to the long-term forecast. The synoptic pattern continues as expected, with a surface high pressure building in the Western Atlantic that should move eastward and an induced low lingering over the Central Atlantic. The mid to upper- level trough highlighted by the global models for the past few days is still expected to approach the CWA by Wednesday, increasing instability aloft. The wind pattern will be variable, as ENE winds will reduce by Tuesday and remain light for the rest of the forecast period. Regarding the shower activity, the latest global model ensembles showed an increase in uncertainty, with some members going for a less aggressive solution compared to the past few days. However, they still expect PWAT values to remain near to above climatological normals (1.7 - 1.9 inches) throughout the entire period. The temperatures in the 500 mb should increase to seasonal values (around -7 Celsius) by Monday and Tuesday, but will get colder by midweek (around -8 Celsius). Additionally, stronger upper level winds should bring ventilation aloft, increasing instability. Therefore, there's confidence of development of thunderstorms during the afternoons each day. Windward sections can expect light to moderate showers moving occasionally during the night and the morning hours, while the deep afternoon convection will concentrate on the interior portions of Puerto Rico. With the recent heavy rainfall, above- normal streamflows, saturated soils, and the expected conditions, the flood threat remains elevated mainly over the aforementioned areas. There should be an improvement in the weather conditions by Friday, as a drier air mass filters into the region, promoting stable conditions across the local islands. Seasonal temperatures should prevail for the rest of the forecast period, with the heat risk remaining low across the CWA. && .AVIATION... (18Z TAFs) Periods of SHRA and TSRA will result in MVFR and briefly IFR conditions along TJBQ and TJPS. For TJSJ SHRA with VCTS will result in lower ceilings, maintaining BKN/OCV lyrs btw FL020-F040 expected until 02/23Z. Steering winds will have a more easterly component today prevailing at the sfc and increasing btw 12-16 kt. Stronger sustained winds btw 16-21 kt are expected tonight from 03/01z- 03/06z across the Atlantic and eastern waters btw PR and the USVI.For tomorrow VCSH are forecasted for TIST and TISX from 03/10- 0315Z. && .MARINE... A surface high pressure building across the western Atlantic and a deep layered trough northeast of the region will continue promoting light to moderate east-northeast to northeast winds for the rest of today. An increase in winds is forecast for tonight, resulting in briefly winds up to 20 knots. For tomorrow, winds will persist from the east up to 15 knots. Showers and thunderstorms are expected to develop across the local waters, producing locally higher winds and seas. Small craft should exercise caution and stay weather alert. && .BEACH FORECAST... The moderate risk of rip currents will continue for the beaches in northern Puerto Rico, Culebra, and St. Thomas and St. John in the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease this weekend into early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Saturday morning for PRZ001>013. VI...None. AM...None. && SHORT TERM...MMC LONG TERM...AVIATION...LIS
Hazardous weather outlook, May 2, 3:12 AM CDT, 20 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 412 AM AST Fri May 2 2025 AMZ711>745-PRZ001>013-030815- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 412 AM AST Fri May 2 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across central Puerto Rico. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across mountainous areas. Isolated landslides in areas of steep terrain. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across the Atlantic waters and the eastern waters of Puerto Rico. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-facing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An unstable and wet weather pattern will result in shower and thunderstorm development through at least Saturday, increasing the risk of flash flooding and the potential for frequent lightning and gusty winds with the expected thunderstorms. However, additional thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-030815- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 412 AM AST Fri May 2 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across St. Thomas and the waters between the islands. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of St. Thomas. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Shower and thunderstorm development is expected to continue on Saturday, increasing the risk of urban flooding and the potential for lightning activity and gusty winds. A moderate rip current risk is expected on Saturday across the northern islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, May 2, 7:58 PM CDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
858 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Flash Flood 2 ESE Hormigueros 18.13N 67.09W
05/02/2025 Hormigueros PR Broadcast Media
Broadcast media reported through social
media that a road in Urb. Lavadero was
completely flooded and impassable due to
floodwaters from Rio Rosario.
&&
CVBLocal storm report, May 2, 8:03 PM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
903 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM Flood 2 SSW La Luisa 18.43N 66.52W
05/02/2025 Manati PR Emergency Mngr
Emergency managers reported flooding along
PR-2 due to the Rio Grande de Manati
overflowing its banks between kilometer
markers 51.8 and 52.1. They closed the road
as it is impassable.
&&
YZRLocal storm report, May 2, 8:25 PM CDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
925 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flash Flood 5 NNW Coto Laurel 18.12N 66.57W
05/01/2025 Ponce PR Public
A social media post reported rapidly moving
floodwaters from Rio Inabon completely
flooding PR-511 in Bo. Real Anon, making the
road impassable.
&&
CVBLocal storm report, May 2, 8:30 PM CDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
930 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flood 2 ESE Yauco 18.03N 66.84W
05/01/2025 Yauco PR Public
A social media post showed a photo of La
Planta de Tratamiento de Yauco with
widespread flooding due to Rio Yauco
overflowing its banks.
&&
CVBLocal storm report, May 2, 8:43 PM CDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
943 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Flood 1 NW Palomas 18.03N 66.89W
05/02/2025 Yauco PR Emergency Mngr
Emergency managers reported that PR-121 was
impassable due to the Rio Loco overflowing
its banks.
&&
CVBLocal storm report, May 2, 10:58 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1158 PM AST Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM Flash Flood 1 SW Utuado 18.26N 66.72W
05/02/2025 Utuado PR 911 Call Center
911 Call center reported people stranded in
a vehicle at the bridge between PR-123 and
PR 10 near the Municipal Cemetery.
&&
GRSThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:16 PM CDT | Areal Flood Advisory | JSJ | 32 min | |
| May 3, 12:46 AM CDT | Special Weather Statement | JSJ | 59 min | |
| May 3, 12:55 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:02 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:05 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| May 3, 2:25 AM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 3, 4:25 AM CDT | Special Marine Warning | JSJ | 65 min | |
| May 3, 4:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 5:23 AM CDT | Areal Flood Advisory | JSJ | 68 min | |
| May 3, 5:29 AM CDT | Areal Flood Advisory | JSJ | 12 min | |
| May 3, 5:41 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| May 3, 6:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 11:09 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 11:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 12:03 PM CDT | Special Weather Statement | JSJ | 87 min | |
| May 3, 12:14 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 12:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 12:59 PM CDT | Special Weather Statement | JSJ | 91 min | |
| May 3, 1:19 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 1:24 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 1:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 1:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:15 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 2:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:46 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 3:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:18 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| May 3, 3:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 4:36 PM CDT | Special Weather Statement | JSJ | 54 min | |
| May 3, 5:32 PM CDT | Special Marine Warning | JSJ | 118 min | |
| May 3, 5:43 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 6:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:23 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| May 3, 6:28 PM CDT | Special Weather Statement | JSJ | 77 min | |
| May 3, 6:31 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 6:54 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.